Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 179, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2004, 2:52 PM CDT for Saint Francois County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2004, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 18, 2004, 3:30 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Francois County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:55 PM CDT | HAIL 1 | Bonne Terre, MO | |
| Jun 18, 3:05 PM CDT | HAIL 0.75 | Bonne Terre, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
563 WUUS53 KLSX 181952 SVRLSX MOC187-182030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI * UNTIL 330 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEADWOOD...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BONNE TERRE DESLOGE PARK HILLS FARMINGTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3793 9067 3765 9064 3766 9030 3801 9051 $$ WDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:55 PM CDT, 22 hours 57 minutes earlier.
Area forecast discussion, Jun 17, 3:55 PM CDT, 22 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT THU JUN 17 2004 .DISCUSSION... CURRENTLY AND FOR TNGT...TWO FEATURES OF NOTE ON THE WX MAP. FIRST IS CDFNT SLOLY MEANDERING ITS WAY THRU FA...EXTDG FM E CNTRL IL TO JUST SW OF KSTL TO SWRN MO. IMPRESSIVE DWPT POOLING ALG FNT WITH DWPTS IN THE MID-UPR 70S...WHICH HV RESULTED IN RATHER UNSTABLE AIR ALG FNT...WITH LI/S ARND -8/-9. ISOLD/SCT TSTMS HV BROKEN OUT ALG THIS FNT AND ARE XPCTD TO CONT THRU SS...AND THEN DISPT BY MDNGT... AS CDFNT PUSHES INTO EXTRM SRN/ERN SXNS OF FA LTR TNGT. THE OTR FEATURE OF NOTE IS AN OLD MCV WHICH IS TRACKING THRU SWRN MO AND HAS DVLPD SML CLUSTER OF TSTMS NR KSGF. THIS FEATURE IS XPCTD TO CONT MOVG EWD AND WL APPCH FAR SRN FA JUST AFT SS...AND WL LOCALLY ENHANCE CONVECTION FOR MUCH OF THE EVNG HRS THERE. OTRW... SKIES XPCTD TO EVENTUALLY BCM MOCLR ACRS THE FA FOR A PD...BFR NXT BATCH OF CLDNSS ASSOC WITH SYS ON FRI APPCHS FM W. GUIDANCE MINS APPEAR TO BE OK AND SHD OVERALL BE SLGTLY COOLER THAN PERSISTENCE WITH FURTHER SEWD POSN OF FNT. 12Z MDLS IN PRETTY GOOD AGRMT THRU SUNDAY...BEING IN AGRMT ON BROAD LOW AMPLITUDE/ZONAL FLO CONTG THRU SATURDAY BFR SHIFTING TO A SLGT NWLY FLO REGIME SAT/SUN AND THEN RTRNG TO A ZONAL FLO PTRN BY ERL NXT WK. A SERIES OF MCV/S AND DISTURBANCES WL CROSS THRU DURG THIS TIME...WITH FIRST TO MOV THRU ON FRIDAY...ESP IN AFTN. OVERALL... THIS WL SPELL PLENTY OF PCPN OPPORTUNITIES DURG THE NXT SVRL DAYS. FOR FRI...MDLS IN GOOD AGRMT ON ANOTR MCV MOVG THRU FA THIS PD... THO GFS IS MORE NLY IN TRACK VERSUS ETA. BOTH HV A SFC REFLECTION WITH OLD FNTL BDRY RIDING BCK FURTHER TO THE N IN RESPONSE TO APPCH OF SFC WAVE. THIS SHD PROVIDE AN EXCELLENT FOCUS WITH BULK OF PCPN ACRS NRN FA N OF SFC WAVE...BUT AREAS TO THE S STILL GETTING IN THE ACT WITH PLENTY OF BDRYS/MOISTURE/INSTABILITY TO WORK OFF OF. TEMPS WL BE TRICKY...WITH AREAS ACRS THE N WRMG VERY LTL WITH RAIN MOST OF DAY AND THICK CLD CVR AND BEING N OF MAIN FNTL BDRY. AREAS TO THE S AND E WL HV SOME OPPORTUNITY TO WRM UP DURG MRNG BFR THICK CLD CVR OVERWHELMS THEM BY MIDDAY. OVERALL SIDED WITH COOLEST MAV GUIDANCE FOR TEMPS AND PREFERRED HIR MET POPS. SYS WL BE IN THE PROCESS OF EXITING FRI EVNG WITH FNTL BDRY RMNG A FOCUS FOR NEW CONVECTION ACRS THE SRN PRTNS OF FA. ALL PCPN IS XPCTD TO END/EXIT BY MDNGT. FOR SAT...SHD BE GEM OF A DAY FOR LATE JUNE WITH THIN HI CLDNSS OVHD AND COOL NELY SFC WNDS. WENT WITH WRMST MAV GUIDANCE ON TEMPS. FOR THE EXTDD PD (SUN NGT THRU THU)...NOT MUCH CONFIDENCE ON MDL OUTPUT FOR THIS PD. THO FINDING COMMONALITIES BTWN THE MDLS SHOWS A FNTL BDRY INVOF FA THIS PD AND LINGERING THRU MUCH OF THE WK. WITH ZONAL FLO AND SERIES OF UPR LVL DISTURBANCES XPCTD TO TRACK THRU... MAINTAINED LOW CHC POPS THRU THE PD. TEMPS XPCTD TO BE NR NORMAL OR SLGTLY BLO NORMAL FOR LATE JUNE. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. && TES
Hazardous weather outlook, Jun 18, 6:10 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 610 AM CDT FRI JUN 18 2004 ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-191100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 610 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL BE AROUND THE AREA TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER AIR DISTURBANCE WILL RIPPLE EAST ACROSS THE AREA AND A COLD FRONT WILL MOVE SOUTHEAST. THESE WEATHER SYSTEMS COULD TRIGGER STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE THROUGH THE AREA. GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK. SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN ABOUT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE GIRARDEAU ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ILZ095-096-MOZ018-019-026-027-034-035-191100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY- 610 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK. SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN ABOUT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE GIRARDEAU ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:00 PM CDT | Tornado Warning | LSX | Saint Charles | 45 min |
| Jun 18, 2:23 PM CDT | Tornado Warning | LSX | Saint Louis | 52 min |
| Jun 18, 2:28 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 47 min |
| Jun 18, 2:45 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 45 min |
| Jun 18, 3:31 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 44 min |
| Jun 18, 3:35 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Jun 18, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.